Alert archive / Texas / High Wind Warnings in 2009
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 2, 2009, 3:27 AM CDT for 20 counties in Texas. It was in force for 9 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 3:27 AM CDT (08:27 UTC)
- Expired
- Apr 2, 2009, 12:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 35 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:00 AM CDT | NON-TSTM WND GST 60 | 5 Ssw Graham, TX | |
| Apr 2, 4:03 AM CDT | NON-TSTM WND GST 60 | 6 Ne Lubbock, TX | |
| Apr 2, 4:05 AM CDT | NON-TSTM WND GST 62 | 3 N Plains, TX | |
| Apr 2, 5:04 AM CDT | NON-TSTM WND GST 61 | 1 S Plainview, TX | |
| Apr 2, 5:20 AM CDT | NON-TSTM WND GST 60 | 5 Ssw Graham, TX | |
| Apr 2, 5:35 AM CDT | NON-TSTM WND GST 59 | 5 Ssw Graham, TX | |
| Apr 2, 5:40 AM CDT | NON-TSTM WND GST 60 | 5 Ssw Graham, TX | |
| Apr 2, 5:55 AM CDT | NON-TSTM WND GST 58 | 1 Se Ralls, TX | |
| Apr 2, 6:00 AM CDT | NON-TSTM WND GST 62 | 5 Ssw Graham, TX | |
| Apr 2, 6:15 AM CDT | NON-TSTM WND GST 63 | 5 Ssw Graham, TX | |
| Apr 2, 6:45 AM CDT | NON-TSTM WND GST 60 | 6 Nw White River Lake, TX | |
| Apr 2, 6:45 AM CDT | NON-TSTM WND GST 64 | 1 Ne Memphis, TX | |
| Apr 2, 8:55 AM CDT | NON-TSTM WND GST 59 | 5 Ssw Graham, TX | MEASURED BY THE TEXAS TECH WEST TEXAS MESONET |
| Apr 2, 9:35 AM CDT | NON-TSTM WND GST 59 | 6 Nw White River Lake, TX | MEASURED BY THE TEXAS TECH WEST TEXAS MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5043 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 020827 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 327 AM CDT THU APR 2 2009 TXZ030-036-042-021500- /O.UPG.KLUB.WI.Y.0011.000000T0000Z-090402T1500Z/ /O.NEW.KLUB.HW.W.0003.090402T0827Z-090402T1500Z/ /O.NEW.KLUB.WI.Y.0014.090402T1500Z-090402T1800Z/ FLOYD-CROSBY-GARZA- INCLUDING THE CITIES OF...FLOYDADA...LOCKNEY...CROSBYTON... RALLS...POST 327 AM CDT THU APR 2 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A WIND ADVISORY IS ALSO IN EFFECT FROM 10 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT CONTINUES TO PRODUCE STRONG WINDS ACROSS THE AREA. WEST TO NORTHWEST WINDS WILL INCREASE BY 6 AM...AND WILL REACH SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUST TO 60 MPH POSSIBLE. AFTER THIS PERIOD OF POTENTIALLY DAMAGING WINDS...VERY WINDY CONDITIONS WITH SPEEDS BETWEEN 25 AND 35 MPH WILL PERSIST INTO THE EARLY AFTERNOON. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ027>029-033>035-039>041-021500- /O.UPG.KLUB.WI.Y.0011.000000T0000Z-090402T1500Z/ /O.NEW.KLUB.HW.W.0003.090402T0827Z-090402T1500Z/ BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 327 AM CDT THU APR 2 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT CONTINUES TO PRODUCE STRONG WINDS ACROSS THE AREA. WEST TO NORTHWEST WINDS WILL INCREASE DURING THE VERY EARLY MORNING HOURS...AND WILL REACH SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUST TO 60 MPH POSSIBLE. AFTER THIS PERIOD OF POTENTIALLY DAMAGING WINDS...WINDS WILL GRADUALLY SUBSIDE BY EARLY AFTERNOON. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ024>026-031-032-037-038-043-044-021500- /O.EXT.KLUB.WI.Y.0011.000000T0000Z-090402T1800Z/ BRISCOE-HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...CHILDRESS...MATADOR...ROARING SPRINGS...PADUCAH... DICKENS...SPUR...GUTHRIE...JAYTON...ASPERMONT 327 AM CDT THU APR 2 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT CONTINUES TO PRODUCE STRONG WINDS ACROSS THE AREA. WEST TO NORTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH WITH GUST TO 55 MPH WILL PERSIST INTO THE EARLY AFTERNOON BEFORE SUBSIDING. AREAS OF BLOWING DUST WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>023-021500- /O.CON.KLUB.WI.Y.0011.000000T0000Z-090402T1500Z/ PARMER-CASTRO-SWISHER- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA 327 AM CDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT CONTINUES TO PRODUCE STRONG WINDS ACROSS THE AREA. NORTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH WITH GUST TO 55 MPH WILL PERSIST INTO THE EARLY AFTERNOON BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS74 KLUB 021416 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 916 AM CDT THU APR 2 2009 TXZ027-028-033-034-039-040-021530- /O.CAN.KLUB.HW.W.0003.000000T0000Z-090402T1500Z/ BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... MORTON...LEVELLAND...PLAINS...DENVER CITY...BROWNFIELD 916 AM CDT THU APR 2 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. EARLIER HIGH WINDS HAVE SUBSIDED MOSTLY BELOW 30 MPH. WINDS WILL REMAIN GUSTY THIS MORNING...BUT SHOULD STAY BELOW HIGH WIND AND WIND ADVISORY LEVELS. $$ TXZ030-036-042-021530- /O.CAN.KLUB.WI.Y.0014.090402T1500Z-090402T1800Z/ /O.CON.KLUB.HW.W.0003.000000T0000Z-090402T1500Z/ FLOYD-CROSBY-GARZA- INCLUDING THE CITIES OF...FLOYDADA...LOCKNEY...CROSBYTON... RALLS...POST 916 AM CDT THU APR 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. VERY STRONG NORTHWEST WINDS FROM 30 TO 40 MPH WILL REMAIN A THREAT UNTIL MID MORNING. GUSTS AS HIGH AS 60 MPH ARE ALSO EXPECTED. WINDS SHOULD DIMINISH LATER IN THE MORNING. WATCH FOR LOCAL SHARP RESTRICTIONS IN VISIBILITY FROM BLOWING DUST. PREACTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ025-026-031-032-037-038-043-044-021700- /O.UPG.KLUB.WI.Y.0011.000000T0000Z-090402T1800Z/ /O.EXB.KLUB.HW.W.0003.000000T0000Z-090402T1700Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 916 AM CDT THU APR 2 2009 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A BAND OF HIGH WINDS ROTATING AROUND A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE THROUGH THE ROLLING PLAINS LATE THIS MORNING. NORTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WATCH FOR LOCALLY SHARP RESTRICTIONS IN VISIBILITY FROM BLOWING DUST. WINDS WILL START TO DIMINISH AROUND MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ029-035-041-021530- /O.CON.KLUB.HW.W.0003.000000T0000Z-090402T1500Z/ HALE-LUBBOCK-LYNN- INCLUDING THE CITIES OF...PLAINVIEW...LUBBOCK...SLATON... WOLFFORTH...TAHOKA...ODONNELL 916 AM CDT THU APR 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... VERY STRONG NORTHWEST WINDS FROM 30 TO 40 MPH WILL REMAIN A THREAT UNTIL MID MORNING. GUSTS AS HIGH AS 60 MPH ARE ALSO EXPECTED. WINDS SHOULD DIMINISH LATER IN THE MORNING. WATCH FOR LOCAL SHARP RESTRICTIONS IN VISIBILITY FROM BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ024-021530- /O.EXT.KLUB.WI.Y.0011.000000T0000Z-090402T1500Z/ BRISCOE- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE 916 AM CDT THU APR 2 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT CONTINUES TO PRODUCE STRONG WINDS ACROSS THE AREA. WEST TO NORTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH WITH GUST TO 55 MPH WILL PERSIST INTO THE EARLY AFTERNOON BEFORE SUBSIDING. LOCAL BLOWING DUST WILL REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>023-021530- /O.CON.KLUB.WI.Y.0011.000000T0000Z-090402T1500Z/ PARMER-CASTRO-SWISHER- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA 916 AM CDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT CONTINUES TO PRODUCE STRONG WINDS ACROSS THE AREA. NORTHWEST WINDS SUSTAINED AT SPEEDS BETWEEN 25 AND 35 MPH WITH GUST TO 55 MPH WILL PERSIST INTO THE EARLY AFTERNOON BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KLUB 021511 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1011 AM CDT THU APR 2 2009 TXZ029-030-035-036-041-042-021700- /O.EXP.KLUB.HW.W.0003.000000T0000Z-090402T1500Z/ /O.NEW.KLUB.WI.Y.0015.090402T1511Z-090402T1700Z/ HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...PLAINVIEW...FLOYDADA...LOCKNEY... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...TAHOKA... ODONNELL...POST 1011 AM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE LATE THIS MORNING. WATCH FOR LOCALLY RESTRICTED VISIBILITIES FROM BLOWING DUST. WINDS SHOULD DIMINISH DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ023-024-021700- /O.EXP.KLUB.WI.Y.0011.000000T0000Z-090402T1500Z/ /O.NEW.KLUB.WI.Y.0015.090402T1511Z-090402T1700Z/ SWISHER-BRISCOE- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE 1011 AM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE UNTIL ABOUT NOON. WINDS SHOULD THEN DIMINISH DURING THE AFTERNOON. WATCH FOR LOCAL BLOWING DUST REDUCING VISIBILITIES IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021-022-021615- /O.EXP.KLUB.WI.Y.0011.000000T0000Z-090402T1500Z/ PARMER-CASTRO- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART 1011 AM CDT THU APR 2 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ TXZ025-026-031-032-037-038-043-044-021700- /O.CON.KLUB.HW.W.0003.000000T0000Z-090402T1700Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 1011 AM CDT THU APR 2 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CDT TODAY... HIGH WINDS ROTATING AROUND A STRONG STORM SYSTEM OVER THE SOUTHERN PLAINS WILL CONTINUE OVER THE ROLLING PLAINS LATE THIS MORNING. NORTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WATCH FOR LOCALLY SHARP RESTRICTIONS IN VISIBILITY FROM BLOWING DUST. WINDS WILL START TO DIMINISH AROUND MIDDAY...BUT WILL REMAIN GUSTY INTO THE EARLY OR MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KLUB 021706 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1206 PM CDT THU APR 2 2009 TXZ025-026-031-032-037-038-043-044-022000- /O.EXP.KLUB.HW.W.0003.000000T0000Z-090402T1700Z/ /O.NEW.KLUB.WI.Y.0016.090402T1706Z-090402T2000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE... JAYTON...ASPERMONT 1206 PM CDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS AROUND 45 TO 50 MPH WILL CONTINUE EARLY THIS AFTERNOON. WINDS WILL DIMINISH LATER THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ023-024-029-030-035-036-041-042-021815- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-090402T1700Z/ SWISHER-BRISCOE-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... PLAINVIEW...FLOYDADA...LOCKNEY...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...TAHOKA...ODONNELL...POST 1206 PM CDT THU APR 2 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL FURTHER DIMINISH DURING THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 2, 12:17 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 2, 12:17 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1217 AM CDT THU APR 2 2009 .AVIATION... A COLD FRONT ADVANCING THROUGH THE AREA IS SHIFTING WINDS TO THE WEST-NORTHWEST SUSTAINED AT 25 TO 35 KNOTS. AN AIRPORT WEATHER WARNING HAS BEEN ISSUED THROUGH 12Z AT KLBB. THIS WARNING MAY ACTUALLY NEED TO BE EXTENDED LATER THIS MORNING...SINCE WINDS WILL STAY INCREASED THROUGH THE NIGHT/EARLY MORNING BEHIND THIS FRONT AND WILL NOT BEGIN TO DECREASE UNTIL MID MORNING. BLOWING DUST WILL LIKELY LIMIT VISIBILITIES AT KLBB FOR THE NEXT SEVERAL HOURS. CHANCES FOR RAIN AND MVFR CIGS WILL INCREASE AROUND DAYBREAK AROUND KCDS. LESS OF A CHANCE EXISTS FOR MVFR CIGS AROUND KLBB. && PREV DISCUSSION... /ISSUED 354 PM CDT WED APR 1 2009/ SHORT TERM... BROAD SURFACE PRESSURE FALLS CONTINUE ACROSS THE SOUTHERN HIGH PLAINS IN ADVANCE OF A VIGOROUS UPPER LEVEL CYCLONE APPROACHING THE SOUTHERN TEXAS PANHANDLE FROM THE CENTRAL ROCKIES. WINDS HAVE INCREASED TO LOW END WIND ADVISORY LEVELS WESTERN SOUTH PLAINS IN ADVANCE...AND WILL ISSUE A SHORT-TERM WIND ADVISORY VALID UNTIL NEAR SUNSET. A VIGOROUS PACIFIC COLD FRONT WAS SWEEPING SOUTHEAST ACROSS NORTHWESTERN NEW MEXICO AND SOUTHERN COLORADO...AND SHOULD BE APPROACHING OUR NORTHWESTERN ZONES BY 9 OR 10 PM THIS EVENING...IF NOT SLIGHTLY EARLIER. FORECAST PRESSURE RISES SUPPORT ONSET OF WIND SPEEDS AGAIN CLOSE TO WIND ADVISORY LEVELS AS FRONT CROSSES OUR AREA EARLY IN THE NIGHT. CYCLONE WINDING UP AS IT PASSES ACROSS NORTHERN ZONES AND WILL BE IN POSITION FOR STRONG WINDS ON BACK-SIDE OF STORM SWEEPING SOUTHWARD THROUGH EASTERN ZONES IN PARTICULAR EARLY THURSDAY. ANYWAY...WE ARE RETAINING THE EARLIER WIND ADVISORY VALID UNTIL MID OR LATE THURSDAY MORNING. SYSTEM SHOULD SPIN FAR ENOUGH OFF TO THE EAST LATE THURSDAY FOR RELAXING WINDS THEN. SYNOPTIC LIFT IN ADVANCE THIS EVENING LEADING TO THICKENING MID AND HIGH CLOUDS BUT VERY DRY BELOW. OPPORTUNITY FOR PRECIPITATION CHANCES LIMITED TO STRONG VORTICITY LOBE LATE IN THE EVENING INTO THEN NORTHWEST...AND PERHAPS WRAP-AROUND LOW LEVEL MOISTURE ACROSS THE NORTH AND NORTHEAST LATER TONIGHT AND VERY EARLY THURSDAY. STORM SHOULD REMAIN PROGRESSIVE AND THUS LIMIT MOISTURE POTENTIAL. FEW CHANGES TO THE PREVIOUS LOW SHOWER CHANCES MAINLY NORTHERN ZONES. MCQUEEN LONG TERM... PRIMARY FOCUS THROUGH THE EXTENDED IS ON A STORM SYSTEM THAT WILL PASS NORTH OF THE AREA ON SATURDAY WITH STRONG WESTERLY WINDS AND CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR THE SOUTH PLAINS REGION. THE STORM SYSTEM PASSING TONIGHT WILL BE WELL OFF TO THE EAST ACROSS THE SOUTHEAST CONUS BY THURSDAY EVENING...WITH A WEAK SHORTWAVE RIDGE SLIDING ACROSS WEST TEXAS. MID-LEVEL FLOW WILL QUICKLY TRANSITION BACK TO SOUTHWESTERLY ON FRIDAY IN ADVANCE OF THE NEXT STORM SYSTEM AND BREEZY S/SW WINDS WILL DEVELOP AS A LEE LOW DEEPENS ACROSS SE COLORADO. THIS WILL ALLOW TEMPERATURES TO REBOUND BACK ABOVE NORMAL TO CLOSE OUT THE WORK WEEK. BY SATURDAY...THE POTENT STORM SYSTEM WILL EMERGE ACROSS THE CENTRAL HIGH PLAINS...WITH A STOUT PRESSURE GRADIENT AND STRONG WESTERLY WIND FIELDS ALOFT WORKING OVER THE AREA. THIS WILL RESULT IN STRONG WESTERLY WINDS DURING THE DAY WITH TEMPERATURES RUNNING NEAR OR SLIGHTLY ABOVE NORMAL GIVEN DOWNSLOPE COMPONENT TENDING TO CANCEL OUT HEIGHT/THICKNESS FALLS. CONCERNING THE WINDS...APPEARS AT LEAST ADVISORY LEVEL WINDS WILL LIKELY OCCUR...THOUGH HIGH WIND WARNING CRITERIA /SUSTAINED AT 40 MPH AND/OR GUSTS TO 58 MPH/ COULD OCCUR. MODEL SOUNDINGS INDICATE DEEP MIXING TO OR ABOVE 600 MB DURING THE AFTERNOON HOURS...WITH A PROGGED 600-700 MB LAYER WIND MAX OF 60 KT RACING ACROSS THE AREA DURING THE FIRST HALF OF THE DAY...DECREASING TO 45-50 KT DURING THE AFTERNOON. WILL DEFINITELY HAVE TO WATCH FOR POSSIBLE HIGH WIND WATCH IF TRENDS CONTINUE. STRONG WINDS AND WARM AND VERY DRY CONDITIONS WILL ALSO RESULT IN A SUBSTANTIAL FIRE WEATHER THREAT /SEE BELOW FIRE WEATHER SECTION/. DID ALSO ADD BLOWING DUST ACROSS THE CAPROCK SATURDAY AFTERNOON. A COLD FRONT WILL MOVE THROUGH IN THE WAKE OF THE PASSING STORM BY EARLY SUNDAY AND THIS WILL KNOCK READINGS BACK BELOW AVERAGE TO CLOSE OUT THE WEEKEND AND HEAD INTO EARLY NEXT WEEK. DRY CONDITIONS AND A WARMING TREND ARE EXPECTED INTO THE MIDDLE PARTS OF NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST. THE NEXT STORM SYSTEM WILL THEN BEGIN TO APPROACH FROM THE WEST BY NEXT WEDNESDAY OR THURSDAY. FIRE WEATHER... WINDS INCREASING WEST TO EAST AGAIN LATE THIS AFTERNOON...NOW WITH VERY LOW RELATIVE HUMIDITY VALUES. WILL RETAIN THE EARLIER RED FLAG WARNING UNTIL 10 PM. CONCERN ABOUT WIND SPEEDS AND SHIFT TO THE NORTHWEST LATER TONIGHT FOR ANY ON-GOING FIRES. THIS COULD REQUIRE AN EXTENSION OF RED FLAG WARNING. STAY TUNED. MCQUEEN LOW END CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS MUCH OF THE REGION FRIDAY AFTERNOON AS WINDS AT THE 20FT LEVEL INCREASE TO AROUND 20 MPH AND RELATIVE HUMIDITIES DROP BELOW 15 PERCENT. HOWEVER...A MUCH MORE SIGNIFICANT FIRE WEATHER DAY IS EXPECTED ON SATURDAY AS SUSTAINED WESTERLY 20FT WINDS INCREASE FURTHER TO 20 TO 30 MPH OR HIGHER AND VERY DRY CONDITIONS REMAIN. A COLD FRONT WILL BRING A NORTHERLY WIND SHIFT AND IMPROVED HUMIDITIES SATURDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 31 60 33 76 43 / 30 10 0 0 10 TULIA 33 60 33 76 45 / 40 10 0 0 0 PLAINVIEW 35 61 35 78 46 / 30 10 0 0 0 LEVELLAND 36 63 35 80 48 / 10 0 0 0 0 LUBBOCK 38 63 37 80 49 / 20 10 0 0 0 DENVER CITY 39 65 35 80 46 / 10 0 0 0 0 BROWNFIELD 41 64 37 80 48 / 10 0 0 0 0 CHILDRESS 42 59 37 78 53 / 40 10 0 0 0 SPUR 41 64 36 78 51 / 20 10 0 0 0 ASPERMONT 48 62 38 81 56 / 20 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM CDT THURSDAY FOR THE FOLLOWING ZONES: TXZ021>044. && 01
Hazardous weather outlook, Apr 1, 9:01 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 901 PM CDT WED APR 1 2009 TXZ021>044-021100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 901 PM CDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT A WIND ADVISORY WILL GO INTO EFFECT AT 10 PM TONIGHT. A STRONG COLD FRONT WILL PASS THROUGH THE AREA LATER TONIGHT RESULTING IN NORTHWESTERLY WINDS OF 25 TO 35 MPH. A FEW GUSTS GREATER THAN 50 MPH WILL BE POSSIBLE ALONG WITH LOCALIZED AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BREEZY TO WINDY CONDITIONS WILL PERSIST THROUGH THURSDAY MORNING THUS THE WIND ADVISORY WILL CONTINUE THROUGH 10 AM THURSDAY MORNING. THE POTENTIAL EXISTS FOR STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS AGAIN ON FRIDAY...AND ESPECIALLY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Local storm report, Apr 1, 11:59 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1159 PM CDT WED APR 01 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1140 PM NON-TSTM WND GST 5 SSW GRAHAM 33.08N 101.50W
04/01/2009 M61 MPH GARZA TX MESONET
POST FRONTAL WIND GUST MEASURED BY TTU WTM.
&&
EVENT NUMBER 00293
LINDLEYLocal storm report, Apr 2, 12:41 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1241 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1235 AM NON-TSTM WND GST 6 NW WHITE RIVER LAKE 33.54N 101.17W
04/02/2009 M64 MPH CROSBY TX MESONET
POST FRONTAL WIND GUST MEASURED BY TTU WTM.
&&
EVENT NUMBER 00294
LINDLEYLocal storm report, Apr 2, 2:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
244 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND GST 1 ENE MORTON 33.73N 102.74W
04/02/2009 M58 MPH COCHRAN TX MESONET
GRADIENT WIND EVENT MEASURED BY THE TTU WTM.
&&
EVENT NUMBER 00295
LINDLEYSpecial weather statement, Apr 2, 3:00 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 300 AM CDT THU APR 2 2009 TXZ021>023-027-028-021100- PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON 300 AM CDT THU APR 2 2009 ...SNOW TO FALL OVER THE EXTREME SOUTHWESTERN PANHANDLE AND NORTHWESTERN SOUTH PLAINS THIS MORNING... A BAND OF SNOWFALL...MODERATE IN INTENSITY AT TIMES...WILL QUICKLY PASS OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS BEFORE SUNRISE. SNOW AND BLOWING SNOW MAY REDUCE VISIBILITIES. NO MEANINGFUL ACCUMULATIONS ARE EXPECTED...HOWEVER... A LIGHT DUSTING OF LESS THAN ONE INCH IS POSSIBLE. STRONG NORTHERLY WINDS WILL FOLLOW THE SNOWFALL...AND A WIND ADVISORY REMAINS IN EFFECT.
Local storm report, Apr 2, 3:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
306 AM CDT THU APR 02 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0300 AM NON-TSTM WND GST 3 N PLAINS 33.23N 102.83W
04/02/2009 M67 MPH YOAKUM TX MESONET
GRADIENT WIND EVENT MEASURED BY THE TTU WTM.
&&
EVENT NUMBER 00296
LINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:27 AM CDT | Wind Advisory | LUB | Crosby, Floyd, Garza | 6 hr |
| Apr 2, 10:11 AM CDT | Wind Advisory | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 109 min |
| Apr 2, 12:06 PM CDT | Wind Advisory | LUB | Childress, Cottle, Dickens, Hall, Kent, King and 2 more | 2 hr |
| Apr 2, 3:41 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 12 more | 14 hr |
| Apr 2, 3:41 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 30 hr |
Nearby
High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.